MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI AGBA PICC KIT: 3L 6 FR X 55 CM W/VPS; CATHETER, INTRAVASCULAR, THERA

ARROW INTERNATIONAL LLC ARROW PI AGBA PICC KIT: 3L 6 FR X 55 CM W/VPS; CATHETER, INTRAVASCULAR, THERA
Catalog Number ASK-45563-UWH1
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that a triple lumen picc line was placed, cut at 41 cm, and left 1 cm out.A dressing change was performed, at which time the picc was noted to be 1.5 cm out.At the time of removal, the picc remained 1.5 cm out.Upon removal, an obvious hole was noted in the line.After removal, all lumens were flushed, and it was determined that only the pink lumen was affected.Venous access team (vat) was consulted for vascular access assessment.The patient had undergone a ct scan, during which the power injector was attached to the pink lumen.When the ct technician tested the line with normal saline, the patient reported hearing a "plastic popping noise." the ct technician discontinued the infusion upon noticing upper arm swelling around the insertion site and completed the scan using the patient's peripheral iv (piv).The vat, along with the bedside nurse, assessed the picc line and noted old bloody drainage within the chg patch.The patient also exhibited bruising around the dressing, which appeared old and stable.The patient and bedside nurse reported that upper arm swelling was initially present upon returning from ct, but this was not appreciated at the time of vat assessment.Both the blue and white lumens were flushed and drew back without difficulty.However, upon attempting to flush the pink lumen, saline was observed under the dressing.The picc line was removed.The patient tolerated the removal well and had an existing piv for antibiotic administration.The team will reassess the need for central access.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one, 3-lumen pressure injectable picc for analysis.Signs of use in the form of biological material were observed.Visual analysis revealed that the catheter body was ruptured towards the juncture hub.Microscopic examination confirmed the damage and revealed that the appearance of the rupture is consistent with a pressure related break.Deformation or slight stretching of the catheter body was also noted directly adjacent to the tear, which, in combination with the catheter hole, is consistent with the appearance of over pressuring within the catheter.No damage or anomalies were observed with either of the extension lines.During functional testing, an occlusion of biological material was observed within the distal pink lumen.Microscopic analysis confirmed the biological material.The hole in the catheter body measured 20-26 mm from the juncture hub.The total length of the catheter body measured 42.7 cm, which is not within the specification limits of 54.85-57.76 cm per catheter product drawing.This matches the customer report that the picc was intentionally trimmed around 41 cm.The catheter outer diameter measured 0.082", which is within the specification limits of 0.078"-0.083" per catheter extrusion product drawing.The catheter was functionally tested per the instructions for use (ifu) provided with this kit which instructs the user, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." the catheter extension lines were individually flushed using a lab inventory syringe.The white and blue extension lines flushed as intended without leaks or blockages observed.The distal pink extension line was flushed, and a leak was observed from only the ruptured hole.Biological material was observed within the distal pink lumen of the catheter body which had formed an occlusion.An occlusion within the catheter body could contribute to overpressure within the lumen and an increased risk of catheter rupture.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "the maximum pressure of pressure injector equipment used with the pressure injectable picc may not exceed 300 psi (2068.4 kpa).The maximum pressure injection flow rate ranges from 4 ml/sec to 6 ml/sec.Refer to the product specific labeling for the maximum pressure injection flow rate for the specific lumen being used for pressure injection." the pressure injection info card states for a 6fr x 55cm, 3-lumen picc, the max indicated pressure injection flow rate for the pink extension line is 6 ml/sec.The blue and white extension lines are not intended to be used for pressure injections.The report of a ruptured catheter was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the catheter body was ruptured towards the juncture hub.The appearance of the hole is consistent with damage due to over pressurization within the catheter.During functional testing , an occlusion of biological material was observed within the distal pink lumen of the catheter body.An occlusion within the catheter body could contribute to overpressure within the lumen and an increased risk of catheter rupture.Based on the customer report and the sample received, unintentional use error (occlusion leading to over pressurization) caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PI AGBA PICC KIT: 3L 6 FR X 55 CM W/VPS
Common Device Name
CATHETER, INTRAVASCULAR, THERA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21365146
Report Number9680794-2025-00139
Device Sequence Number18246804
Product Code LJS
UDI-Device Identifier10801902217223
UDI-Public(01)10801902217223(11)240801(17)250926(10)33F24H0022(21)
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K112896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2025
Device Catalogue NumberASK-45563-UWH1
Device Lot Number33F24H0022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2025
Supplement Date Received by Manufacturer02/19/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexFemale